MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; DXE

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; DXE
Model Number IAPS3-A
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the pulmonary artery using a penumbra engine canister (canister) and a penumbra engine (engine).During the procedure, the canister was placed in the engine, and none of the four indicator lights on the engine illuminated.Then, the penumbra staff attempted to troubleshoot by resecuring the canister and restarting the engine.However, the issue was not resolved; therefore, the canister was removed.The procedure was completed using a new canister and the same engine.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: no damage was observed on the canister.Conclusions: evaluation of the returned canister revealed an undamaged and functional device.During functional testing, the canister was seated onto a demonstration engine and was able to produce a vacuum pressure within specification.All four vacuum indicator lights on the engine illuminated.The reported complaint could not be confirmed.Penumbra canisters are 100% visually inspected and functionally tested by the supplier.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10124536
Report Number3005168196-2020-00732
Device Sequence Number16739034
Product Code DXE
UDI-Device Identifier00814548019703
UDI-Public00814548019703
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K180105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIAPS3-A
Device Catalogue NumberIAPS3
Device Lot NumberS11547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer06/25/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR
Patient Weight93
Date Report Sent to FDA01/01/2005